Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 20, 2007, 11:28 PM CDT for Harrison County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2007, 11:28 PM CDT (04:28 UTC)
- Expired
- Mar 21, 2007, 12:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Harrison County, IA
The radar
The Omaha radar (KOAX), 54 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 210428 SVROAX IAC085-210500- /O.NEW.KOAX.SV.W.0002.070321T0428Z-070321T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1128 PM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHWEST IOWA... * UNTIL MIDNIGHT CDT * AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS LOCATED NEAR MODALE...OR ABOUT 26 MILES NORTH OF OMAHA...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONDAMIN AND PISGAH IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4168 9613 4157 9608 4178 9572 4186 9590 $$ DEWALD
3 follow-up statements
000 WWUS53 KOAX 210436 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1136 PM CDT TUE MAR 20 2007 IAC085-210500- /O.CON.KOAX.SV.W.0002.000000T0000Z-070321T0500Z/ HARRISON IA- 1136 PM CDT TUE MAR 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR HARRISON COUNTY... AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS LOCATED NEAR MONDAMIN...OR ABOUT 28 MILES NORTH OF OMAHA...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE SIOUX AND PISGAH LAT...LON 4168 9611 4161 9606 4179 9576 4186 9599 $$ DEWALD
000 WWUS53 KOAX 210447 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1147 PM CDT TUE MAR 20 2007 IAC085-210500- /O.CON.KOAX.SV.W.0002.000000T0000Z-070321T0500Z/ HARRISON IA- 1147 PM CDT TUE MAR 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR HARRISON COUNTY... AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS LOCATED NEAR MONDAMIN...OR ABOUT 31 MILES NORTH OF OMAHA...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE SIOUX AND PISGAH LAT...LON 4172 9608 4164 9596 4181 9576 4186 9601 $$ DEWALD
000 WWUS53 KOAX 210455 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1153 PM CDT TUE MAR 20 2007 IAC085-210503- /O.EXP.KOAX.SV.W.0002.000000T0000Z-070321T0500Z/ HARRISON IA- 1153 PM CDT TUE MAR 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY EXPIRES AT MIDNIGHT CDT... AT 1153 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CONTINUED BETWEEN LITTLE SIOUX AND PISGAH...MOVING NORTHEAST AT 25 MPH. THE STORM HAS WEAKENED A BIT BUT MAY STILL PRODUCE ONE HALF INCH HAIL AS IT MOVES INTO SOUTH CENTRAL MONONA COUNTY. LAT...LON 4172 9608 4164 9596 4181 9576 4186 9601 $$ DEWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:05 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Mar 20, 3:05 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT TUE MAR 20 2007 .DISCUSSION... MAIN CHALLENGES WILL BE TIMING THE BEST CHANCES FOR PCPN AND SLGT CHANCE OF SEVERE WEATHER. UPPER AIR CHARTS FROM 12Z SHOWED 850 MB MOISTURE MOVING NORTHWARD...WITH A TONGUE OF 10-12 DEGREES C FROM OLD MEXICO INTO KS. STRONGEST HEIGHT FALLS AT 500 MB WERE ACROSS THE PACIFIC NORTHWEST...BUT WEAKER FALLS NOTED IN SOUTHWEST FLOW ALL THE WAY FROM SRN CA INTO WRN KS. COLD POCKET (-20 DEGREES C) WAS OVER KGJT AT 500 MB AT 12Z. WATER VAPOR LOOPED SHOWED A VORT MAX OVER ERN CO AT 18Z. THIS WILL BE MOVING TOWARD AND OVER OUR AREA TONIGHT. BULK OF THE CONVECTION DURING THE MORNING AND EARLY AFTN WAS OVER KS INTO WRN MO...BUT SCT SHOWERS/TSTMS WERE NOTED INTO PARTS OF ERN NE AND WRN IA. SURFACE ANALYSIS SHOWED A LOW PRESSURE ALONG THE FRONT RANGE...WITH ONE LOW CENTERED ACROSS SERN CO AND A WARM FRONT EXTENDING FROM THE LOW THROUGH KS AND INTO WRN MO. TONIGHT...LOWS ARE TRICKY AND WE WILL PROBABLY HAVE AN ATYPICAL TEMPERATURE CURVE. LEFT FAIRLY HIGH POPS GOING FOR SOUTHEASTERN ZONES...TAPERING THEM OFF TO SLIGHT CHANCE NORTHWEST. HAVE LOWS MAINLY IN THE 40S. COLD FRONT WILL START TO ADVANCE TOWARD THE AREA WEDNESDAY...AND PUSH ACROSS OUR NORTHWEST ZONES IN THE AFTN. LEFT LOW POPS FOR MUCH OF THE DAY WEDNESDAY...BUT STARTED UPWARD TREND BY LATE AFTN. EXPECT TEMPERATURES TO MIX OUT INTO THE MID 60S TO LOWER 70S. CAPE VALUES DO EXCEED 1200 J/KG BY LATE AFTN AND CAP DOES WEAKEN. BEST CHANCE FOR PCPN ALL ZONES IS WEDNESDAY EVENING...AND SOME CHANCE LATE WEDNESDAY NIGHT FOR SERN NE/SWRN IA. THREAT FOR SEVERE DOES NOT LOOK HIGH...BUT CANT RULE OUT SOME ISOLATED STRONG STORMS. WILL CARRY SOME LOW POPS FROM FRIDAY INTO FRIDAY NIGHT. HOWEVER THE CHANCE APPEARS QUITE A BIT HIGHER OVER THE WEEKEND. CUTOFF LOW THAT WILL FORM OFF THE CA COAST WEDNESDAY SHOULD MOVE INTO NM BY SATURDAY. MOISTURE WILL STREAM NORTH AND BE LIFTED OVER A WARM FRONT THAT WILL EXTEND FROM SWRN KS TO NRN MO BY ABOUT 18Z SATURDAY. 12Z RUN OF THE GFS REALLY DOES NOT OPEN THIS SYSTEM UP UNTIL IT GETS EAST OF OUR AREA...KEEPING IT A CLOSED LOW UNTIL IT MOVES INTO ERN MO. FOR NOW...WILL NOT MENTION ANY PCPN ON MONDAY...BUT IF SYSTEM SLOWS THAT WILL HAVE TO BE ADDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Mar 20, 5:00 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT TUE MAR 20 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT TUE MAR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT OVER ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA...MAINLY AFTER SUNSET. THUNDERSTORMS ARE ALSO POSSIBLE ON WEDNESDAY...MAINLY DURING THE LATE AFTERNOON. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE INTO EASTERN NEBRASKA WEDNESDAY AFTERNOON WITH WARM AND UNSTABLE CONDITIONS IN PLACE ACROSS THE AREA AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE LIKELY WEDNESDAY EVENING...THEN AGAIN FROM FRIDAY NIGHT INTO MONDAY. A FEW STORMS COULD BE SEVERE WEDNESDAY EVENING... WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. AN ACTIVE WEATHER PATTERN CONSISTING OF A FRONT IN THE PLAINS WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:46 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 29 min |
| Mar 21, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 44 min |
| Mar 21, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 32 min |
| Mar 21, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 49 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.